MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a nephrolithotripsy, the basket of the ncircle tipless stone extractor didn't´t open.A new extractor was used to finish the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
Additional information was received on 19jul2018.It was reported the ncircle tipless stone extractor was tested prior to use and the issue identified prior to patient contact.
 
Additional Manufacturer Narrative
H6 ¿ conclusions code: cause not established (4315).Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.The device was returned with the handle between the open and closed position.A visual examination noted the basket formation is in the closed position.The collet knob is tight and secure.The male luer lock adapter (mlla) is tight.The polyethylene terephthalate tubing (pett) measures 1.4 cm in length.A functional test determined the handle does not actuate the basket formation.A visual examination noted the basket sheath has pulled away from the support sheath and the sheaths are detached.There is a 5mm gap between the sheaths.The basket sheath is bent at 1 cm and 3 cm from the distal tip.A review of the device history record found no non-conformances associated with the complaint device lot numbers 8362240 or 8362240x.A search of complaint records revealed this is the only complaint against lot number 8362240x and there are no complaints associated with lot number 8362240.According to the instructions for use (ifu), precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that was closed and could not be opened due to sheath damage.The sheath was damaged and separated near the handle, preventing the basket from functioning.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The condition of the returned device makes it possible that it was inadvertently damaged during handling / use.Since no information related to product handling is available, a definitive cause could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7689680
Report Number1820334-2018-02139
Device Sequence Number805267
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)201109(10)8362240X
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue NumberNTSE-022115-UDH-MB
Device Lot Number8362240X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer07/19/2018
09/05/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/08/2018
09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1